MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 2450 ESU; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 2450 ESU; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-2450-120
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that 60-2450-120 device was being used for the excision of a mole on approximately (b)(6) 2019 when the nurse was holding the hand of the patient and experienced a shock.The patient stated, they felt it "a little bit".The nurse stated that it was comparable to the shock received when taking sheets off of a bed.There was no report of injury to the patient or the nurse.There was no medical intervention or extended hospitalization.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An evaluation of the returned device found no issue related to the complaint.Additional problems where identified: the connector was intermittent.The connector was replaced, and the device repaired and calibrated.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history of the device was reviewed and found no data regarding this reported failure.A two-year review of complaint history revealed there has been a total of (b)(4).Per the instructions for use, the user is advised the following: installation and operation: to avoid risk of electric shock this equipment must only be connected to a supply main with protective earth.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
SYSTEM 2450 ESU
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key8921695
Report Number3007305485-2019-00294
Device Sequence Number13960205
Product Code GEI
UDI-Device Identifier10653405061526
UDI-Public(01)10653405061526(11)170825
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-2450-120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight91